Alert archive / Florida / Tornado Warnings in 2013
Tornado Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jun 25, 2013, 8:47 PM EDT for Pinellas County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2013, 8:47 PM EDT (00:47 UTC)
- Expired
- Jun 25, 2013, 9:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 30 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.8 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1924 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WFUS52 KTBW 260047
TORTBW
FLC103-260115-
/O.NEW.KTBW.TO.W.0026.130626T0047Z-130626T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
847 PM EDT TUE JUN 25 2013
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN PINELLAS COUNTY IN FLORIDA.
* UNTIL 915 PM EDT
* AT 845 PM EDT...A TRAINED WEATHER SPOTTER REPORTED A TORNADO NEAR
PASS-A-GRILLE BEACH...OR NEAR SAINT PETE BEACH...MOVING SOUTHWEST
AT 15 MPH.
* THE TORNADO WILL BE NEAR...
THE SKYWAY BRIDGE
SAINT PETE BEACH.
PASS-A-GRILLE BEACH.
FORT DESOTO PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER...AS WATERSPOUTS MOVE ASHORE THEY BECOME TORNADOES AND
SHOULD BE CONSIDERED EXTREMELY DANGEROUS.
IF YOU ARE IN THE PATH OF THE TORNADO GO TO A SMALL INTERIOR ROOM IN
A STRONG AND WELL CONSTRUCTED BUILDING. CARS AND MOBILE HOMES ARE NOT
SAFE. IF NO SHELTER IS AVAILABLE...LIE FLAT IN A DITCH OR CULVERT AND
COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE PLEASE CALL
813-645-2323.
&&
LAT...LON 2773 8275 2771 8269 2769 8267 2769 8271
2767 8270 2767 8267 2767 8268 2766 8269
2763 8269 2761 8274
TIME...MOT...LOC 0046Z 061DEG 11KT 2768 8268
$$1 follow-up statement
021
WWUS52 KTBW 260114
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
914 PM EDT TUE JUN 25 2013
FLC103-260124-
/O.EXP.KTBW.TO.W.0026.000000T0000Z-130626T0115Z/
PINELLAS FL-
914 PM EDT TUE JUN 25 2013
...THE TORNADO WARNING FOR SOUTHERN PINELLAS COUNTY WILL EXPIRE AT
915 PM EDT...
THE TORNADO HAS LIFTED...HOWEVER THE STORM WILL CONTINUE TO PRODUCE
STRONG GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL UNTIL IT FULLY
DISSIPATES.
LAT...LON 2773 8275 2771 8269 2769 8267 2769 8271
2767 8270 2767 8267 2767 8268 2766 8269
2763 8269 2761 8274
TIME...MOT...LOC 0114Z 061DEG 11KT 2764 8276
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jun 25, 8:32 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 25, 8:32 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 832 PM EDT TUE JUN 25 2013 .UPDATE... CURRENT RADAR AND SATELLITE IMAGERY SHOW SEA BREEZE CONVECTION ONGOING OVER SOUTHERN COASTAL COUNTIES OF OUR CWA. EXPECT THIS TO MOVE OFFSHORE WITHIN THE NEXT FEW HOURS. LINGERING AREAS OF CONVECTION ARE LOCATED NORTH OF THE WFO...SO HAVE INCREASED POPS IN THAT AREA TO ACCOMMODATE. TOMORROW WILL SHAPE UP MUCH THE SAME AS TODAY...WITH EASTERLY FLOW ACROSS THE AREA OVERNIGHT BEFORE SEA BREEZE AGAIN AIDS DEVELOPMENT OF SHOWERS AND STORMS TOMORROW AFTERNOON. && .AVIATION... TSRA PUSHING OFFSHORE AND MAY IMPACT SRQ OTHERWISE JUST VCNTY TSRA OR SHRA UNTIL 03-05Z. ANTICIPATE ANOTHER ROUND OF TSRA WED AFTERNOON. WINDS BECOME LIGHT EASTERLY OVERNIGHT THEN SOUTH AND SOUTHWEST DURING WED. && .PRELIMINARY POINT TEMPS/POPS... TPA 76 90 76 90 / 50 50 20 50 FMY 75 92 74 92 / 20 50 40 50 GIF 74 93 74 91 / 20 50 30 60 SRQ 74 90 74 90 / 50 40 20 30 BKV 71 91 71 91 / 50 40 20 50 SPG 78 90 78 89 / 50 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...MROCZKA/LEWIS LONG TERM/AVIATION...RUDE
Hazardous weather outlook, Jun 25, 5:05 AM EDT, 15 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 505 AM EDT TUE JUN 25 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-252200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 505 AM EDT TUE JUN 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIRMASS COMBINED WITH DAYTIME HEATING AND THE SEA BREEZES WILL PRODUCE SCATTERED THUNDERSTORMS ACROSS THE AREA. THE EAST TO SOUTHEAST FLOW WILL BRING THE BEST STORM COVERAGE TOWARDS THE WEST COAST OF FLORIDA DURING THE LATE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...THUNDERSTORM IMPACT... A MOIST AND UNSTABLE AIRMASS WILL ALLOW FOR SCATTERED THUNDERSTORMS EACH DAY WITH THE SEA BREEZE CIRCULATIONS. EAST TO SOUTHEAST FLOW THROUGH THURSDAY WILL FOCUS THE BEST COVERAGE OVER THE COASTAL COUNTIES...THEN LATE IN THE WEEK THROUGH THE WEEKEND A MORE SOUTH TO SOUTHWEST FLOW WILL SETUP SHIFTING THE BEST CHANCES TO THE INTERIOR COUNTIES. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS...FREQUENT LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PRC
In the hours before
Special weather statement, Jun 25, 4:43 PM EDT, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
443 PM EDT TUE JUN 25 2013
FLZ065-252115-
LEE-
443 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A THUNDERSTORM
LOCATED NEAR BONITA SPRINGS...MOVING NORTHWEST AT 15 MPH. THIS
STRONG STORM WILL AFFECT BONITA SPRINGS...ESTERO...FORT MYERS BEACH
AND LOVERS KEY STATE PARK...UNTIL 515 PM EDT.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 116 AND 123.
GUSTY WINDS UP TO 45 MPH ALONG WITH FREQUENT LIGHTNING ARE EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
&&
LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
2652 8196 2645 8159 2642 8162 2641 8166
2631 8166 2631 8181
TIME...MOT...LOC 2043Z 129DEG 14KT 2627 8175Special weather statement, Jun 25, 5:20 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
520 PM EDT TUE JUN 25 2013
FLZ065-252200-
LEE-
520 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL AND COASTAL LEE
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO INDICATES A
STRONG THUNDERSTORM LOCATED NEAR LOVERS KEY STATE PARK...OR 5 MILES
SOUTHEAST OF FORT MYERS BEACH...MOVING NORTHWEST AT 10 MPH. THIS
THUNDERSTORM WILL AFFECT BONITA SPRINGS...LOVERS KEY STATE
PARK...ESTERO AND FORT MYERS BEACH...UNTIL 600 PM EDT.
GUSTY WINDS UP TO 45 MPH WILL OCCUR ALONG WITH FREQUENT LIGHTNING.
SMALL HAIL WILL ALSO BE POSSIBLE WITH THIS STORM. TO BE SAFE GO
INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY
AWAY FROM TALL OBJECTS. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO
NEAR ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2634 8186 2642 8191 2644 8195 2647 8198
2647 8201 2645 8200 2641 8207 2643 8214
2644 8215 2661 8196 2640 8172 2631 8178
2631 8181
TIME...MOT...LOC 2119Z 130DEG 11KT 2639 8188Special weather statement, Jun 25, 7:30 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
730 PM EDT TUE JUN 25 2013
FLZ060-062-260000-
SARASOTA-CHARLOTTE-
730 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SARASOTA AND WESTERN
CHARLOTTE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG
THUNDERSTORM LOCATED NEAR ENGLEWOOD...MOVING WEST AT 20 MPH. THIS
THUNDERSTORM WILL AFFECT WARM MINERAL SPRINGS...GULF COVE...ROTONDA
AND PALM ISLAND...UNTIL 800 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2677 8221 2681 8226 2680 8226 2682 8229
2706 8246 2720 8251 2707 8217 2692 8212
2692 8217 2682 8214 2678 8215
TIME...MOT...LOC 2329Z 106DEG 19KT 2695 8233Special weather statement, Jun 25, 8:11 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
811 PM EDT TUE JUN 25 2013
FLZ055-060-260045-
MANATEE-SARASOTA-
811 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL MANATEE AND WESTERN
SARASOTA COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM CORTEZ TO MANASOTA KEY...OR
ALONG A LINE EXTENDING FROM BRADENTON TO ENGLEWOOD...MOVING
NORTHWEST AT 20 MPH. THESE STRONG STORMS WILL AFFECT AREAS AROUND
ELLENTON...BRADENTON AND SAMOSET...UNTIL 845 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH ARE POSSIBLE ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS.
&&
LAT...LON 2755 8275 2752 8270 2755 8264 2754 8251
2724 8228 2695 8228 2694 8236 2690 8234
2689 8235 2706 8246 2723 8253 2727 8258
2730 8258 2739 8265 2744 8270
TIME...MOT...LOC 0010Z 123DEG 17KT 2747 8264 2690 8237Special weather statement, Jun 25, 8:39 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
839 PM EDT TUE JUN 25 2013
FLZ050-051-055-260130-
HILLSBOROUGH-PINELLAS-MANATEE-
839 PM EDT TUE JUN 25 2013
...STRONG THUNDERSTORMS WILL AFFECT MANATEE...SOUTHERN PINELLAS AND
SOUTHWESTERN HILLSBOROUGH COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM SOUTH PASADENA TO 10 MILES
SOUTHWEST OF SARASOTA BRADENTON AIRPORT...OR ALONG A LINE EXTENDING
FROM SAINT PETERSBURG TO 10 MILES SOUTHWEST OF SARASOTA. THESE
DEVELOPING STORMS WERE MOVING WEST AT 15 MPH AND WILL AFFECT
SAWGRASS LAKE PARK...LEALMAN...KENNETH CITY AND VINOY PARK...UNTIL
930 PM EDT.
GUSTY WINDS OF 35 TO 45 MPH WILL OCCUR ALONG WITH FREQUENT
LIGHTNING. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT
OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN
DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE
BETWEEN YOU AND OTHER VEHICLES.
&&
LAT...LON 2783 8263 2772 8262 2770 8268 2764 8264
2765 8206 2721 8205 2721 8225 2739 8225
2739 8256 2743 8264 2739 8265 2761 8277
2752 8270 2757 8262 2760 8262 2765 8268
2761 8275 2787 8285 2788 8285
TIME...MOT...LOC 0038Z 103DEG 12KT 2777 8272 2726 8264The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:11 PM EDT | Special Weather Statement | TBW | Sarasota | 34 min |
| Jun 25, 8:39 PM EDT | Special Weather Statement | TBW | Manatee | 51 min |
| Jun 25, 8:42 PM EDT | Special Marine Warning | TBW | 33 min | |
| Jun 25, 9:00 PM EDT | Special Marine Warning | TBW | 60 min | |
| Jun 25, 9:17 PM EDT | Severe Thunderstorm Warning | TBW | Pinellas | 43 min |
| Jun 25, 9:37 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pinellas | 113 min |
| Jun 25, 10:03 PM EDT | Special Weather Statement | TBW | Pinellas | 27 min |
| Jun 26, 1:22 PM EDT | Special Weather Statement | TBW | Lee | 38 min |
| Jun 26, 1:33 PM EDT | Special Weather Statement | TBW | Pinellas | 27 min |
| Jun 26, 2:12 PM EDT | Areal Flood Advisory | TBW | Lee | 93 min |
| Jun 26, 3:20 PM EDT | Special Weather Statement | TBW | Hardee | 25 min |
| Jun 26, 3:38 PM EDT | Special Weather Statement | TBW | Levy | 37 min |
| Jun 26, 4:48 PM EDT | Special Weather Statement | TBW | Hillsborough | 27 min |
| Jun 26, 5:16 PM EDT | Special Weather Statement | TBW | Hillsborough | 44 min |
| Jun 26, 5:31 PM EDT | Special Weather Statement | TBW | Hillsborough | 29 min |
| Jun 26, 6:34 PM EDT | Special Weather Statement | TBW | Citrus | 41 min |
| Jun 26, 6:52 PM EDT | Areal Flood Advisory | TBW | Pinellas | 53 min |
Nearby
Tornado Warnings in Florida, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.